Alert archive / New York / Frost Advisories in 2022
Frost Advisory 5, NWS Buffalo, NY
NWS Buffalo, NY issued this frost advisory at Sep 29, 2022, 3:51 AM EDT for 13 counties in New York. It took effect at Sep 30, 2022, 1:00 AM EDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Sep 29, 2022, 3:51 AM EDT (07:51 UTC)
- In effect from
- Sep 30, 2022, 1:00 AM EDT
- Expired
- Sep 30, 2022, 7:56 AM EDT
- In force
- 7 hr
- Issued by
- NWS Buffalo, NY
Counties Allegany County, NY, Cattaraugus County, NY, Chautauqua County, NY, Erie County, NY, Genesee County, NY, Jefferson County, NY, Lewis County, NY, Livingston County, NY, Monroe County, NY, Niagara County, NY, Orleans County, NY, Oswego County, NY, Wyoming County, NY
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 7.9 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 748 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- 18 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
320 WWUS71 KBUF 290751 NPWBUF URGENT - WEATHER MESSAGE National Weather Service Buffalo NY 351 AM EDT Thu Sep 29 2022 NYZ001>003-006>008-010>013-019>021-085-291800- /O.NEW.KBUF.FR.Y.0005.220930T0500Z-220930T1200Z/ Niagara-Orleans-Monroe-Oswego-Jefferson-Lewis-Northern Erie- Genesee-Wyoming-Livingston-Chautauqua-Cattaraugus-Allegany- Southern Erie- Including the cities of Niagara Falls, Medina, Rochester, Oswego, Watertown, Lowville, Buffalo, Batavia, Warsaw, Geneseo, Jamestown, Olean, Wellsville, Orchard Park, and Springville 351 AM EDT Thu Sep 29 2022 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 8 AM EDT FRIDAY... * WHAT...Temperatures in the lower to middle 30s will result in frost formation. The lowest temperatures will be further inland away from the lakeshores. * WHERE...Niagara, Orleans, Monroe, Oswego, Jefferson, Lewis, Erie, Genesee, Wyoming, Livingston, Chautauqua, Cattaraugus, and Allegany counties. * WHEN...From 1 AM to 8 AM EDT Friday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$
5 follow-up statements
047 WWUS71 KBUF 291720 NPWBUF URGENT - WEATHER MESSAGE National Weather Service Buffalo NY 120 PM EDT Thu Sep 29 2022 NYZ008-300130- /O.UPG.KBUF.FR.Y.0005.220930T0500Z-220930T1200Z/ /O.NEW.KBUF.FZ.W.0001.220930T0500Z-220930T1200Z/ Lewis- Including the city of Lowville 120 PM EDT Thu Sep 29 2022 ...FREEZE WARNING IN EFFECT FROM 1 AM TO 8 AM EDT FRIDAY... * WHAT...Sub-freezing temperatures in the upper 20s expected. * WHERE...Lewis county. * WHEN...From 1 AM to 8 AM EDT Friday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ NYZ001>003-006-007-010>013-019>021-085-300130- /O.CON.KBUF.FR.Y.0005.220930T0500Z-220930T1200Z/ Niagara-Orleans-Monroe-Oswego-Jefferson-Northern Erie-Genesee- Wyoming-Livingston-Chautauqua-Cattaraugus-Allegany-Southern Erie- Including the cities of Niagara Falls, Medina, Rochester, Oswego, Watertown, Buffalo, Batavia, Warsaw, Geneseo, Jamestown, Olean, Wellsville, Orchard Park, and Springville 120 PM EDT Thu Sep 29 2022 ...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 8 AM EDT FRIDAY... * WHAT...Temperatures in the lower 30s will result in frost formation. * WHERE...Niagara, Orleans, Monroe, Oswego, Jefferson, Erie, Genesee, Wyoming, Livingston, Chautauqua, Cattaraugus, and Allegany counties. * WHEN...From 1 AM to 8 AM EDT Friday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ Reynolds
601 WWUS71 KBUF 292330 NPWBUF URGENT - WEATHER MESSAGE National Weather Service Buffalo NY 730 PM EDT Thu Sep 29 2022 NYZ008-300730- /O.CON.KBUF.FZ.W.0001.220930T0500Z-220930T1200Z/ Lewis- Including the city of Lowville 730 PM EDT Thu Sep 29 2022 ...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 8 AM EDT FRIDAY... * WHAT...Sub-freezing temperatures in the upper 20s expected. * WHERE...Lewis county. * WHEN...From 1 AM to 8 AM EDT Friday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ NYZ001>003-006-007-010>013-019>021-085-300730- /O.CON.KBUF.FR.Y.0005.220930T0500Z-220930T1200Z/ Niagara-Orleans-Monroe-Oswego-Jefferson-Northern Erie-Genesee- Wyoming-Livingston-Chautauqua-Cattaraugus-Allegany-Southern Erie- Including the cities of Niagara Falls, Medina, Rochester, Oswego, Watertown, Buffalo, Batavia, Warsaw, Geneseo, Jamestown, Olean, Wellsville, Orchard Park, and Springville 730 PM EDT Thu Sep 29 2022 ...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 8 AM EDT FRIDAY... * WHAT...Temperatures in the low to mid 30s will result in frost formation. The lowest temperatures will be further inland and away from the lakeshores. * WHERE...Niagara, Orleans, Monroe, Oswego, Jefferson, Erie, Genesee, Wyoming, Livingston, Chautauqua, Cattaraugus, and Allegany counties. * WHEN...From 1 AM to 8 AM EDT Friday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$
361 WWUS71 KBUF 300529 NPWBUF URGENT - WEATHER MESSAGE National Weather Service Buffalo NY 129 AM EDT Fri Sep 30 2022 NYZ008-301200- /O.CON.KBUF.FZ.W.0001.000000T0000Z-220930T1200Z/ Lewis- Including the city of Lowville 129 AM EDT Fri Sep 30 2022 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM EDT FRIDAY... * WHAT...Sub-freezing temperatures in the upper 20s expected. * WHERE...Lewis county. * WHEN...From 1 AM to 8 AM EDT Friday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ NYZ001>003-006-007-010>013-019>021-085-301200- /O.CON.KBUF.FR.Y.0005.000000T0000Z-220930T1200Z/ Niagara-Orleans-Monroe-Oswego-Jefferson-Northern Erie-Genesee- Wyoming-Livingston-Chautauqua-Cattaraugus-Allegany-Southern Erie- Including the cities of Niagara Falls, Medina, Rochester, Oswego, Watertown, Buffalo, Batavia, Warsaw, Geneseo, Jamestown, Olean, Wellsville, Orchard Park, and Springville 129 AM EDT Fri Sep 30 2022 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT FRIDAY... * WHAT...Temperatures in the low to mid 30s will result in frost formation. The lowest temperatures will be further inland and away from the lakeshores. * WHERE...Niagara, Orleans, Monroe, Oswego, Jefferson, Erie, Genesee, Wyoming, Livingston, Chautauqua, Cattaraugus, and Allegany counties. * WHEN...From 1 AM to 8 AM EDT Friday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$
566 WWUS71 KBUF 300834 NPWBUF URGENT - WEATHER MESSAGE National Weather Service Buffalo NY 434 AM EDT Fri Sep 30 2022 NYZ008-301200- /O.CON.KBUF.FZ.W.0001.000000T0000Z-220930T1200Z/ Lewis- Including the city of Lowville 434 AM EDT Fri Sep 30 2022 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING... * WHAT...Sub-freezing temperatures in the upper 20s expected. * WHERE...Lewis county. * WHEN...Until 8 AM EDT this morning. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ NYZ001>003-006-007-010>013-019>021-085-301200- /O.CON.KBUF.FR.Y.0005.000000T0000Z-220930T1200Z/ Niagara-Orleans-Monroe-Oswego-Jefferson-Northern Erie-Genesee- Wyoming-Livingston-Chautauqua-Cattaraugus-Allegany-Southern Erie- Including the cities of Niagara Falls, Medina, Rochester, Oswego, Watertown, Buffalo, Batavia, Warsaw, Geneseo, Jamestown, Olean, Wellsville, Orchard Park, and Springville 434 AM EDT Fri Sep 30 2022 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING... * WHAT...Temperatures in the low to mid 30s will result in frost formation. The lowest temperatures will be further inland and away from the lakeshores. * WHERE...Niagara, Orleans, Monroe, Oswego, Jefferson, Erie, Genesee, Wyoming, Livingston, Chautauqua, Cattaraugus, and Allegany counties. * WHEN...Until 8 AM EDT this morning. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$
320 WWUS71 KBUF 301156 NPWBUF URGENT - WEATHER MESSAGE National Weather Service Buffalo NY 756 AM EDT Fri Sep 30 2022 NYZ008-301300- /O.CAN.KBUF.FZ.W.0001.000000T0000Z-220930T1200Z/ Lewis- Including the city of Lowville 756 AM EDT Fri Sep 30 2022 ...FREEZE WARNING IS CANCELLED... $$ NYZ001>003-006-007-010>013-019>021-085-301300- /O.CAN.KBUF.FR.Y.0005.000000T0000Z-220930T1200Z/ Niagara-Orleans-Monroe-Oswego-Jefferson-Northern Erie-Genesee- Wyoming-Livingston-Chautauqua-Cattaraugus-Allegany-Southern Erie- Including the cities of Niagara Falls, Medina, Rochester, Oswego, Watertown, Buffalo, Batavia, Warsaw, Geneseo, Jamestown, Olean, Wellsville, Orchard Park, and Springville 756 AM EDT Fri Sep 30 2022 ...FROST ADVISORY IS CANCELLED... Temperatures will continue to rise through the morning hours. $$ PP
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this frost advisory went out at Sep 29, 1:38 AM EDT, 2 hours 13 minutes earlier.
Area forecast discussion, Sep 29, 1:38 AM EDT, 2 hours 13 minutes before
Area Forecast Discussion National Weather Service Buffalo NY 138 AM EDT Thu Sep 29 2022 .SYNOPSIS... While some areas could pick up a lingering shower overnight, expansive high pressure over the Upper Great Lakes will move east to guarantee an extended period of fair dry weather for the region through the first half of next week. && .NEAR TERM /THROUGH TODAY/... Other than a few light lake effect rain showers or drizzle, mostly dry conditions overnight as high pressure expands eastward across the Great Lakes. Temperatures will bottom out in the low to mid 40s, with upper 30s up on the Tug Hill. Thursday...mid-level ridging will begin to push in across the region along with the sfc ridge to our west. Cloudy skies in the morning will then gradually give way to partial clearing by the afternoon. However...light northerly flow will allow clouds to linger the longest across the higher terrain south and southeast of the lakes well into the afternoon. Still cool with highs in the low-mid 50s where cloud cover hangs tough to near 60F where clearing takes place. && .SHORT TERM /TONIGHT THROUGH SATURDAY NIGHT/... A much needed stretch of dry weather will continue Thursday night through the weekend following our long lasting lake effect rain event. Thursday night surface high pressure will settle directly over the eastern Great Lakes, setting the stage for excellent radiational cooling conditions with clear skies and light winds. Lows will drop into the 30s areawide away from the immediate lakeshores, with patchy frost a possibility in many locations. The interior Southern Tier and east of Lake Ontario will be colder with more widespread frost. A few of the colder valleys and North Country locations may drop to near or just below freezing. Forecast lows are on the colder side of the guidance envelope, given the ideal setup. Friday and Friday night surface high pressure will remain parked from the Great Lakes to New England, providing a continuation of dry weather. Highs Friday will be a little warmer with ample sunshine, low to mid 60s in most locations. Lows Friday night will be milder than Thursday night, with low to mid 40s in most locations and upper 30s east of Lake Ontario. Saturday and Saturday night high pressure will gradually weaken in place over the region. Cirrus blowoff clouds expanding well north of the remnants of Ian will bring some increase in cloud cover from south to north. A backdoor cold front will also approach and cross the region from the north, bringing increasing northeast winds and some additional increase in cloud cover. Even so, dry weather is expected to continue through Saturday night. && .LONG TERM /SUNDAY THROUGH WEDNESDAY/... Surface high pressure centered over southern Quebec will extend into the eastern Great Lakes region Sunday. Northeast winds behind a backdoor cold front will continue into Sunday night. Remnants of Ian will likely stay south of New York State with the exception of passing mid to high level clouds. Surface high pressure remains across the eastern Great Lakes region through early next week with mostly dry weather. Below normal temperatures expected during the Long Term period. && .AVIATION /06Z THURSDAY THROUGH MONDAY/... Widespread low VFR/MVFR cigs over the region will slowly improve overnight and Thursday morning as expansive high pressure over the Upper Great Lakes moves eastward. A few isolated lake effect showers or drizzle may be possible south of Lake Ontario through early morning. VFR weather is anticipated Thursday along with generally light winds. Outlook... Friday through Monday...VFR. && .MARINE... Winds and waves will continue to subside overnight...as expansive high pressure over the Upper Great Lakes will move to the east. This same feature will guarantee light winds and negligible wave action from Thursday into the first half of the weekend. && .BUF WATCHES/WARNINGS/ADVISORIES... NY...None. MARINE...None. && SYNOPSIS...RSH NEAR TERM...AR/PP/RSH SHORT TERM...Hitchcock LONG TERM...HSK AVIATION...PP/RSH MARINE...RSH
Hazardous weather outlook, Sep 28, 5:14 AM EDT, 22 hours 37 minutes before
Hazardous Weather Outlook National Weather Service Buffalo NY 514 AM EDT Wed Sep 28 2022 NYZ002>005-290915- Orleans-Monroe-Wayne-Northern Cayuga- 514 AM EDT Wed Sep 28 2022 This Hazardous Weather Outlook is for portions of western and north central New York. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ001-010>014-019-085-290915- Niagara-Northern Erie-Genesee-Wyoming-Livingston-Ontario-Chautauqua- Southern Erie- 514 AM EDT Wed Sep 28 2022 This Hazardous Weather Outlook is for portions of western New York. .DAY ONE...Today and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Cold temperatures are expected Thursday night into Friday morning with areas of frost likely. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ006>008-020-021-290915- Oswego-Jefferson-Lewis-Cattaraugus-Allegany- 514 AM EDT Wed Sep 28 2022 This Hazardous Weather Outlook is for portions of western and north central New York. .DAY ONE...Today and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Cold temperatures are expected Thursday night into Friday morning with areas of frost and possibly a freeze in some of the coldest spots. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LEZ040-041-LOZ042>045-062>065-290915- Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- Lake Ontario open waters from the Niagara River to Hamlin Beach- Lake Ontario open waters from Hamlin Beach to Sodus Bay- Lake Ontario open waters from Sodus Bay to Mexico Bay- Lake Ontario open waters from Mexico Bay to the Saint Lawrence River- 514 AM EDT Wed Sep 28 2022 This Hazardous Weather Outlook is for portions of Lake Erie and Lake Ontario. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LEZ020-LOZ030-SLZ022-024-290915- Upper Niagara River and Buffalo Harbor-Lower Niagara River- Saint Lawrence River from Cape Vincent to Ogdensburg- Saint Lawrence River from Ogdensburg to Saint Regis- 514 AM EDT Wed Sep 28 2022 This Hazardous Weather Outlook is for portions of Lake Erie, Lake Ontario and Saint Lawrence River. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf
The office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 29, 1:20 PM EDT | Freeze Warning | BUF | Lewis | 19 hr |
Nearby
Frost Advisories in New York, 2022Every frost advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.